MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO / DURAMAX; HEMODIALYSIS CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO / DURAMAX; HEMODIALYSIS CATHETER
Catalog Number H965103029041
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As no lot number was reported, a ship history report (shr) was generated for item number h965103029041 in order to ascertain the last three lots shipped to the reporting customer in the six months prior to the event date.The device history records for the lots obtained through the shr were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2016 angiodynamics complaint report was reviewed for the bioflo dialysis product family and the failure mode "occluded." no adverse trend was identified.As no sample was returned for evaluation, the reported complaint is unable to be confirmed and the root cause unable to be identified.This is the only reported complaint for this failure mode in the past 15 months for the bioflo dialysis product family.Angiodynamics manufacturing process controls for this device include a visual inspection based on aql, which includes but is not limited to, visualizing for scratches, cuts, and kinks as well as 100% leak testing of all catheters and guidewire insertion tests to verify lumen patency.The directions for use packaged with the device provides guidance and warnings intended to prolong the life of the catheter, including the statement, "· examine catheter lumen and extensions before and after each treatment for damage.Note: endexo technology is intended to reduce catheter-related thrombus, and is not intended to treat or eliminate existing thrombus." (b)(4).Device discarded at hospital.
 
Event or Problem Description
As reported, bioflo dialysis catheter became occluded and was removed and replaced in a patient.Patient condition was reported as, "unaffected." the used catheter was discarded at the hospital.

Brand Name
ANGIODYNAMICS / BIOFLO / DURAMAX
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5644817
Report Number1317056-2016-00065
Device Sequence Number199809
Product Code MSD
UDI-Device IdentifierH965103029041
UDI-PublicH965103029041
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberH965103029041
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2016
Initial Report FDA Received Date05/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR